Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

White painful bumps on labia minora. Temporary relief from monistat. How to get cure?

Mar 2016
User rating for this question
Very Good
Answered by

Practicing since : 2011
Answered : 4045 Questions
Hello, I have some white painful bumps on my labia minora and posteria ferrette (the front and back of my vulva). My posteria also seems swollen and the skin is broken. It's very painful and uncomfortable to do anything. Even lying still in bed, I can feel it. It does hurt to urinate, but not in the same way as a UTI. It's more like it hurts on the outside when I pee. I have no idea what's going on. I bought the 3 day monistat and ATO Yeast pills as its the weekend and I am desperate for some sort of relief. Its only been the first day for the Monistat and 2nd for the ATO. They do relieve a bit of the pain but it doesn't seem to be healing and now that I see the rash, Im afraid it is something far worse "/.

Thanks so much
Posted Sat, 23 Mar 2013 in Vaginal and Uterus Health
Answered by Dr. S Patra 2 hours later

Thanks for writing to us. I am trying to solve your problem.

There are several possibilities of painful bumps on labia minora or other part of vulva with swelling/ broken skin. These includes as follows:

1) If you are sexually active, then it may be due to Sexually Transmitted Disease (STD)- particularly genital herpes.
2) Ingrown hair with blocked hair follicle- most common & often painful.
3) Reaction due to use chemical substance like lubricant/ jelly with condom or soap/ detergent/ other bath products/ cosmetics, related with repeated friction & irritation.
4) Others- UTI) with co-existence of asymptomatic vaginal infection, inserting any type of foreign objects etc.

As there is no itching/ bad smell/ vaginal discharge, then it is unlikely for vaginal yeast infection.

The possibilities can be narrowed by pelvic examination (with or without speculum) and some initial investigations like complete blood test & serological tests for STD profile, antibody test of HSV 1 & 2 for herpes, urine examination - routine & microscopy and vaginal swab test for culture etc.

Complete treatment depends on underlying causative factor. You may need to take proper antimicrobial drug therapy with local application of cream/ ointment (like vagisil or 1% hydrocortisone etc). Taking unprescribed medication may aggravate the condition.

In this scenario, I suggest you to consult with a gynecologist/ dermatologist for proper examination & investigation before taking any medication.

Following things are helpful to get relief from above condition:

1) Take healthy diet with anti oxidant (like vit-E etc) supplements. Drink plenty of water/ fluids.
2) Do not touch/ wipe out genital area too much. Also avoid inserting objects inside vagina. Keep the genital area always dry.
3) Maintain personal hygiene properly with proper washing & cleaning genital area.
4) Wear only clean & cotton underwear. Also avoid repeated friction with clothes.
5) Avoid using any type of chemical cosmetics or soap or condoms.
6) Try to avoid any type of sexual activity for at least 2-3 weeks or till completion of treatment course.

I hope above said information is very much sufficient & helpful to you. If you have any further questions I will be happy to help.

Wish your good health and take care yourself.

Dr Soumen.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor